Coming of Sinthrome

Hi I have been on Warfrain and Sinthrome since I had a PE in Jan 2013 and when I saw the consultant yesterday they told me to stop taking the Sinthrome altogether (I was taken taken of Warfarin and put on Sinthrome due to itching and hair loss).

They said that the blood clot I had (I found out that it was a big one in my lung) should have gone by now, and because they know the cause of the clot (a broken foot) there is no need for me to take my blood thinners anymore. I know I should trust them but I am so scared in case it hasnt gone Julia xx

2 Replies

oldestnewest
  • Get ensured that the clot has completely dissolved but continue taking blood thinners and anti clotting agents such as clopidagrel,asprin and rosuvastain or simavostatin in order to avoid future clots that may form , not necessarily in lungs, but elsewhere, and each time a clot is found, get it checked for malignancy,(Cancer)..

  • Hi Julia. Sorry to read about your dilemma.

    It is normal to stop taking anticoagulants after some months when thay were prescribed to help break up blood clots such as PEs or DVTs which have a known cause and are not likely to occur again and your consultant will be giving his advice with no doubt long experience so you should be able to trust his judgement. Taking anticoagulants when it is not necessary is not a good idea due to the possibility of side effects as you have already experienced with Warfarin but also due to the increased risk of bleeding which could be internal and dangerous.

    You said that the blood clot "should have" gone which leaves you with doubts which are understandable after a large clot. Do you still have symptoms of the blood clot I wonder? You should seek reassurance if so and a CAT scan or MRI scan would give some evidence of the clot if it remains. I would go back to the consultant again and explain your anxiety and ask him/her to arrange more conclusive imaging tests to verify that the PE has now gone.

    Taking Statins incidentally will not do much for an existing blood clot but will lower Cholesterol and help reduce the risk of future blood clots forming due to restiction of blood vessels by their deposits.

    You are not alone in this dilemma and others have written of similar anxiety when ending temporary anticoagulation so please let us know how you get on and all the best with it.

You may also like...